Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 478, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 20, 2011, 7:11 PM CDT for 4 counties in Missouri. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2011, 7:11 PM CDT (00:11 UTC)
- Expired
- Aug 20, 2011, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Christian County, MO, Douglas County, MO, Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 7:20 PM CDT | TSTM WND GST 50 | Forsyth, MO | ESTIMATED 40-50 MPH WINDS AND PEA HAIL |
| Aug 20, 7:25 PM CDT | TSTM WND DMG | Hollister, MO | POWER POLE DOWN |
| Aug 20, 7:25 PM CDT | TSTM WND GST 70 | Kissee Mills, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 6:04 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3537 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
023
WUUS53 KSGF 210011
SVRSGF
MOC043-067-153-213-210100-
/O.NEW.KSGF.SV.W.0478.110821T0011Z-110821T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
WESTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 800 PM CDT.
* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM NEAR OZARK BEACH...OR NEAR FORSYTH...MOVING
SOUTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM
HAS A HISTORY OF PRODUCING LARGE HAIL.
* LOCATIONS IMPACTED INCLUDE BRANSON...FORSYTH...GAINESVILLE...
HOLLISTER...MERRIAM WOODS...ROCKAWAY BEACH AND TANEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3668 9331 3670 9331 3692 9311 3691 9258
3650 9222 3649 9320
TIME...MOT...LOC 0011Z 317DEG 42KT 3661 9309
WIND...HAIL 70MPH 1.00IN
$$
KARDELL3 follow-up statements
759
WWUS53 KSGF 210030
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CDT SAT AUG 20 2011
MOC043-067-210039-
/O.CAN.KSGF.SV.W.0478.000000T0000Z-110821T0100Z/
CHRISTIAN MO-DOUGLAS MO-
730 PM CDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DOUGLAS AND
SOUTHEASTERN CHRISTIAN COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWESTERN MISSOURI.
&&
LAT...LON 3669 9321 3682 9306 3680 9250 3650 9222
3649 9320
TIME...MOT...LOC 0029Z 288DEG 34KT 3672 9272 3654 9300
$$
MOC153-213-210100-
/O.CON.KSGF.SV.W.0478.000000T0000Z-110821T0100Z/
OZARK MO-TANEY MO-
730 PM CDT SAT AUG 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR TANEY AND WESTERN OZARK COUNTIES...
AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF BROWNBRANCH TO 8 MILES SOUTHEAST OF KIRBYVILLE...MOVING
EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IMPACTED INCLUDE FORSYTH...GAINESVILLE...MERRIAM WOODS...
ROCKAWAY BEACH AND TANEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWESTERN MISSOURI.
&&
LAT...LON 3669 9321 3682 9306 3680 9250 3650 9222
3649 9320
TIME...MOT...LOC 0029Z 288DEG 34KT 3672 9272 3654 9300
WIND...HAIL 70MPH 1.00IN
$$
KARDELL496
WWUS53 KSGF 210043
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT SAT AUG 20 2011
MOC153-213-210100-
/O.CON.KSGF.SV.W.0478.000000T0000Z-110821T0100Z/
OZARK MO-TANEY MO-
743 PM CDT SAT AUG 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN TANEY AND WESTERN OZARK COUNTIES...
AT 740 PM CDT...LOCAL LAW ENFORCEMENT REPORTED SEVERE THUNDERSTORMS
ALONG A LINE EXTENDING FROM THORNFIELD TO THEODOSIA TO PROTEM...
MOVING EAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IMPACTED INCLUDE GAINESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 725 PM...LAW ENFORCEMENT ESTIMATED WINDS GUSTING TO 70 MILES PER
HOUR NEAR KISSEE MILLS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWESTERN MISSOURI.
&&
LAT...LON 3667 9305 3682 9296 3680 9250 3650 9222
3650 9319
TIME...MOT...LOC 0042Z 288DEG 34KT 3670 9263 3659 9270
3650 9286
WIND...HAIL 70MPH 1.00IN
$$
KARDELL407
WWUS53 KSGF 210102
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT SAT AUG 20 2011
MOC153-213-210110-
/O.EXP.KSGF.SV.W.0478.000000T0000Z-110821T0100Z/
OZARK MO-TANEY MO-
802 PM CDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TANEY AND WESTERN
OZARK COUNTIES HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A
SIGNIFICANT WEATHER ADVISORY REMAINS IN EFFECT FOR OZARK COUNTY
UNTIL 845 PM. WHILE IT HAS WEAKENED BELOW SEVERE LIMITS...THIS
STORM IS STILL CAPABLE OF PRODUCING WINDS AROUND 50 MILES PER HOUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3667 9305 3682 9296 3680 9250 3650 9222
3650 9319
TIME...MOT...LOC 0043Z 288DEG 34KT 3670 9262 3659 9269
3650 9285
$$
KARDELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 6:34 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 20, 6:34 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 634 PM CDT SAT AUG 20 2011 ...UPDATE TO AVIATION... .DISCUSSION... SHORT TERM...(TONIGHT AND SUNDAY) ACCORDING TO THE VARIOUS MESOSCALE MODELS AVAILABLE...THE BEST WINDOW OF OPPORTUNITY FOR STORMS WILL BE FROM 21Z TO 03Z WITH INITIATION AROUND THE 20Z TIME FRAME. PINPOINTING INITIATION LOCATION REMAINS TOUGHEST...AND STILL PREFER AREAS ALONG/NORTHWEST OF THE I44 CORRIDOR AND ALONG/WEST OF HIGHWAY 65 FOR INITIATION. SEVERE POTENTIAL/COVERAGE LOOKS BETTER ALONG/SOUTH OF THE HIGHWAY 60 CORRIDOR WHERE THE BETTER INSTABILITY RESIDES. TO THE NORTH...STILL CANNOT RULE OUT A FEW SEVERE STORMS...EXPECTATIONS ARE FOR A LOWER COVERAGE/RISK. PRIMARY RISKS CONTINUE TO BE DAMAGING WIND GUSTS AND LARGE HAIL. WILL NEED TO MONITOR HAIL POTENTIAL FOR SIZES LARGER THAN QUARTERS AS NAM SOUNDINGS SUGGEST PRETTY DECENT MID LEVEL LAPSE RATES. STORMS SHOULD EXIT TO THE EAST AND SOUTH DURING THE LATE EVENING HOURS WITH SOME CLEARING EXPECTED OVERNIGHT. EXPECTING NEAR PERSISTENCE LOW TEMPERATURES IN THE UPPER 60S TO LOWER 70S. SUCH VALUES WOULD SUPPORT A RISK OF PATCHY FOG GIVEN CROSS OVER TEMPERATURES IN THE UPPER 60S/LOWER 70S...ESPECIALLY IF WE CAN GET A DECENT SWATH OF RAINFALL ACROSS THE REGION. WILL REMAIN CONSERVATIVE FOR THE TIME BEING AND ALLOW AN OPPORTUNITY TO SEE JUST HOW WIDESPREAD RAINFALL CAN GET THIS AFTERNOON/EVENING. ON SUNDAY...LOOKS TO BE A QUIET DAY ACROSS THE REGION AS WEAK HIGH PRESSURE BUILDS IN THE REGION IN A BACK DOOR FASHION. A LIGHT NORTHEAST WIND AND SLIGHT CUT IN HUMIDITY IS EXPECTED WITH NEAR AVERAGE HIGHS FOR LATE AUGUST. GAGAN LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) THE NORTHWEST FLOW WILL KEEP THE WEATHER PATTERN ACTIVE FOR THE OZARKS WITH PERIODIC CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK. THE NEXT SHORTWAVE WILL MOVE ACROSS LATE MONDAY AFTERNOON/EVENING AND SHOULD DEVELOP ANOTHER ROUND OF CONVECTION. ANOTHER VIGOROUS SHORTWAVE WILL MOVE ACROSS THE MIDWEST TUESDAY AFTERNOON INTO TUESDAY EVENING WITH ANOTHER ROUND OF SHOWERS AND STORMS ON TAP FOR THE OZARKS. THE MAIN THREAT WITH ANY STRONG STORMS WILL BE THREAT OF DAMAGING WINDS. TEMPERATURES WILL BE RATHER WARM BEING SLIGHTLY ABOVE AVERAGE FOR LATE AUGUST. BY MIDWEEK...A WEAK FRONT MOVES THROUGH AND A SURFACE HIGH WILL BUILDS IN FOR LATTER PART OF THE WEEK. THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL ALSO BUILD EAST ACROSS THE OZARKS. THIS WILL ALLOW FOR A LESS ACTIVE WEATHER PATTERN AND RAIN CHANCES WILL BE NULL FOR THE END OF THE WEEK WITH TEMPERATURES ABOUT PAR FOR THIS TIME OF YEAR. GRIFFIN && .AVIATION... FOR THE 00Z KSGF...KJLN AND KBBG TAFS...MAIN AVIATION CONCERNS WILL BE THIS EVENING AS SCATTERED THUNDERSTORMS TRACK EAST ACROSS SOUTHERN MISSOURI EARLY THIS EVENING. THIS ACTIVITY DEVELOPED EAST OF THE KJLN SITE AND WILL NOT AFFECT THIS SITE OVERNIGHT BUT THIS SCATTERED ACTIVITY MAY AFFECT THE KSGF AND KBBG SITES. THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND STRONG AND GUSTY WINDS POSSIBLE. VISIBILITIES AND CEILINGS WILL ALSO BE REDUCED WITHIN ANY THUNDERSTORM. IF THE CLOUDS CAN CLEAR OUT OVERNIGHT FOG DEVELOPMENT WILL BE POSSIBLE. THEN LIGHT WINDS AND VFR CONDITIONS ARE EXPECTED THROUGH THE DAY ON SUNDAY. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 20, 1:03 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 103 PM CDT SAT AUG 20 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 103 PM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED HAIL RISK. LIMITED LIGHTNING RISK. LIMITED FLASH FLOOD RISK. ELEVATED EXTREME HEAT RISK. DISCUSSION... HEAT INDEX VALUES WILL RANGE FROM THE MIDDLE 90S TO AROUND 103 DEGREES IN AREAS ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR... WITH HIGHEST VALUES EXPECTED ACROSS FAR SOUTHWEST MISSOURI. A COLD FRONT ENTERING THE AREA FROM THE NORTH WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THUNDERSTORMS INITIATION IS PREFERRED FOR AREA ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR AND ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THIS AFTERNOON...AND THIS ACTIVITY WILL SPREAD TO THE SOUTHEAST AND ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS EVENING. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA FROM THE MIDDLE OF THIS AFTERNOON THROUGH THE MID EVENING HOURS. THE BETTER RISK FOR SEVERE THUNDERSTORMS WILL RESIDE ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR WHERE THE GREATEST INSTABILITY WILL BE LOCATED. THE PRIMARY SEVERE WEATHER RISKS ARE DAMAGING WIND GUSTS AND LARGE HAIL. DUE TO RECENT HEAVY RAINFALL ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS...THERE IS A LIMITED RISK FOR FLASH FLOODING ALONG AND EAST OF A LINE FROM OSCEOLA TO WEST PLAINS. THUNDERSTORMS SHOULD EXIT SOUTHERN AND SOUTH CENTRAL MISSOURI LATE THIS EVENING INTO OVERNIGHT TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE FROM SUNDAY INTO NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES PUSH THROUGH THE REGION. HEAT INDEX VALUES FROM THE MID 90S TO AROUND 100 DEGREES ARE EXPECTED ACROSS EXTREME SOUTHEAST KANSAS AND MUCH OF THE MISSOURI OZARKS EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED IN AREAS ROUGHLY ALONG AND NORTHWEST OF THE INTERSTATE 44 CORRIDOR AND ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THIS AFTERNOON. SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE EASTERN OZARKS AND SOUTH CENTRAL MISSOURI THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Aug 20, 5:48 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
548 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL FREISTATT 37.02N 93.90W
08/20/2011 E1.75 INCH LAWRENCE MO BROADCAST MEDIA
MEDIA RELAYED PUBLIC REPORT OF GOLFBALL SIZE HAIL. HAD
ANOTHER PUBLIC CALL OF GOLFBALL SIZE HAIL ON I-44 IN THE
SAME AREA.
&&
MGRIFFINLocal storm report, Aug 20, 6:06 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL AURORA 36.97N 93.72W
08/20/2011 E1.00 INCH LAWRENCE MO PUBLIC
&&
MGRIFFINLocal storm report, Aug 20, 6:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL AURORA 36.97N 93.72W
08/20/2011 E2.75 INCH LAWRENCE MO PUBLIC
BASEBALL SIZE HAIL KNOCKED OUT SKY LIGHTS AT THE WALMART
&&
MGRIFFINLocal storm report, Aug 20, 6:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 1 NW CRANE 36.92N 93.58W
08/20/2011 E2.50 INCH STONE MO FIRE DEPT/RESCUE
FIRE CHIEF REPORTED TENNIS BALL SIZE HAIL
&&
MGRIFFINLocal storm report, Aug 20, 6:25 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL AURORA 36.97N 93.72W
08/20/2011 E1.75 INCH LAWRENCE MO BROADCAST MEDIA
MEDIA RELAYED REPORT OF GOLFBALL SIZE HAIL
&&
MGRIFFINSpecial weather statement, Aug 20, 6:27 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT SAT AUG 20 2011
MOZ105-210000-
OZARK MO-
627 PM CDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK COUNTY UNTIL 700 PM
CDT...
AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ISABELLA...OR 24 MILES SOUTH OF AVA...MOVING
EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRIXEY...GAINESVILLE...HARDENVILLE...
ISABELLA...PONTIAC...SUNDOWN...SYCAMORE...TECUMSEH...THEODOSIA...
UDALL...WILLHOIT AND ZANONI.
PEOPLE IN CENTRAL OZARK COUNTY...INCLUDING GAINESVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHWESTERN MISSOURI.
LAT...LON 3651 9269 3669 9271 3679 9222 3649 9220
3649 9224
TIME...MOT...LOC 2328Z 265DEG 26KT 3661 9258
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:16 PM CDT | Special Weather Statement | SGF | Stone | 29 min |
| Aug 20, 7:59 PM CDT | Special Weather Statement | SGF | Ozark | 46 min |
| Aug 20, 8:15 PM CDT | Special Weather Statement | SGF | Howell | 30 min |
| Aug 20, 8:23 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.